| Model Number |
GIA10038L |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
06/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an open exploratory laparotomy, small bowel resection, and colon resection, the device had a staple formation issue while resecting the right colon.To address the failed staple line, the surgical team performed a resection and re-stapling as an additional intervention.It was noted that the surgical time was extended.
Additional Manufacturer Narrative
D10 concomitant product: gia10038s, gia10038s gia100-3.8 sgl usereloadstap, (lot #p4h0855) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during an open exploratory laparotomy, small bowel resection, and colon resection, the device had a staple formation issue while resecting the right colon.To address the failed staple line, the surgical team performed a resection and re-stapling as an additional intervention.It was noted that the surgical time was extended by less than 30 minutes.